MAUDE Adverse Event Report: STRYKER SPINE-US MIS DECOMPRESSION TUBE 18MM X 5CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US MIS DECOMPRESSION TUBE 18MM X 5CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48081805
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, a circular part of the mis decompression tube, indicating its length, came off inside patient.This did not cause an adverse consequence to the patient, and the component was successfully removed.
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via email correspondence with the sales rep.The product was not returned.Device history review was not performed as the parts and/or lot was not provided.The general instrument ifu states that the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.It was confirmed that facility had this instrument for 3 years and used more than 100 times.Conclusion: the possible root cause is determined to be normal wear and tear of instrument.Device not returned.
 
Event or Problem Description

Brand Name
MIS DECOMPRESSION TUBE 18MM X 5CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7974727
Report Number0009617544-2018-00241
Device Sequence Number1395250
Product Code LXH
UDI-Device Identifier07613327264166
UDI-Public07613327264166
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48081805
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1